| Catalog Number |
5521-B-700 |
| Medical Device Problem Codes |
Device Operates Differently Than Expected (2913); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/02/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
Event or Problem Description
As reported: "opened implant for implantation.Went to take off preassembled cap (baby stem) to put on a 12x50mm cemented stem and could not turn off the plug.No adverse effects because we didn't implant." rep reported that procedure was right tka.Another implant (same cat #) was immediately available with no surgical delay.
Additional Manufacturer Narrative
Additional information: product available to stryker and returned to manufacturer on; device evaluated by mfg.An event regarding disassembly issue involving a triathlon baseplate was reported.The event was not confirmed.Method & results: device evaluation and results: the device was returned in new condition.The end cap was locked in the baseplate.Packaging sme was able to remove the end cap using a manual torque wrench.The wrench showed that it took 40 inch/pound to release the end cap from the baseplate.This is within the 25-50 inch/pound tolerance as indicated in the drawing.The end cap was able to be screwed back in and removed with no issues.Medical records received and evaluation: not performed as medical records were not provided for review.Device history review: a device history review confirmed all devices accepted into finished goods conformed to specification.Complaint history review: no other events were reported for the lot indicated.Conclusions: the exact cause of the event could not be determined because the end cap was able to be removed using a torque wrench as indicated in the surgical protocol.The end cap was tightened to 30 inch/pound and was able to be removed by a packaging sme at 40 inch/pound which is within the drawing tolerance.No further investigation for this event is possible at this time.
Event or Problem Description